Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 30, 2001, 10:12 PM CDT for Archer County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 10:12 PM CDT (03:12 UTC)
- Expired
- May 31, 2001, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Archer County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3359 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 310314 FFWOUN TXC009-310615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1012 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 115 AM CDT * AT 1012 PM CDT...DOPPLER RADAR INDICATED BETWEEN 5 AND 6 INCHES OF RAIN HAD FALLEN ACROSS SOUTHERN PORTIONS OF ARCHER COUNTY OVER THE PAST SEVERAL HOURS. RADAR CONTINUES TO SHOW VERY HEAVY RAIN FALLING ACROSS THE SOUTHERN HALF OF ARCHER COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...SCOTLAND AND WINDTHORST DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3362 9895 3340 9893 3340 9843 3370 9843 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:00 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 30, 3:00 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT WED MAY 30 2001 LOOKING AT POSSIBILITY OF ANOTHER ROUND OF STORMS ACROSS MAINLY SOUTHERN SECTIONS THIS AFTN AND TONIGHT AS LEFTOVER OUTFLOW BOUNDARY REMAINS STRETCHED ACROSS S OK AND WEAK COLD FRONT MOVING INTO AREA AS WELL. PARTS OF S OK AND N TX HAVE BECOME VERY UNSTABLE THIS AFTN WITH CAPES IN EXCESS OF 4000 J/KG. WIND FIELDS ARE NOT EXCEPTIONALLY STRONG HOWEVER...SO THINK MAIN THREAT WILL BE LARGE HAIL. WHERE SFC WINDS CAN BACK TO A MORE SE DIRECTION THERE WILL BE A RISK OF SOME TORNADOES AS WELL ACROSS PARTS OF SC AND SE OKLAHOMA FOR A WHILE THIS EVENING. ONE OTHER CONCERN WITH THE ABUNDANT MOISTURE IN PLACE WILL BE FOR SOME HEAVY RAIN. HOWEVER...MUCH OF PREVIOUS COUPLE OF RAINFALL EVENTS HAVE BEEN NORTH ACROSS CENTRAL SECTIONS OF THE STATE SO WILL NOT ISSUE FFA. WITH STORMS MOVING SE AND COOLER...DRIER AIR PUSHING SOUTH AS SFC HIGH BUILDS ACROSS STATE OVERNIGHT THINK THIS ROUND SHOULD NOT LAST AS LONG AS PREVIOUS EVENTS. ONE OTHER WORRY IS FOR PORTIONS OF W OK WITH POSS MCS DEVELOPMENT WHICH MODELS BRING INTO SOUTHERN PLAINS OVERNIGHT. WILL LEAN TOWARD POSITION OF COMPLEX AS SHOWN WITH ETA MODEL WHICH KEEPS MUCH OF THE FORCING TO OUR WEST. COMPLEX SHOULD MOVE ACROSS SRN TX PANHANDLE AND THEN SKIRT JUST S OF RED RIVER LATE TONIGHT. AFTER THIS SHOULD SEE SOME DRIER CONDITIONS FOR THU AND MUCH OF FRI BEFORE ANOTHER FRONT MAKES ITS WAY SOUTH ACROSS THE AREA FRI NIGHT. WILL LEAVE BEST CHANCES ACROSS THE NORTH ON FRIDAY WITH SOME SLIGHT POPS CENTRAL. BEST CHANCE LOOKS TO HOLD OFF UNTIL FRI NIGHT AS FRONT MOVES THROUGH. THIS WILL AGAIN BE IN LINE WITH THE ETA WHICH IS SLIGHTLY SLOWER WITH SWRD MOVEMENT OF SFC FEATURE. EXTENDED... LOOKS LIKE FRONT WILL CLEAR STATE EARLY SAT MORN WITH DRY CONDITIONS FOR MUCH OF THE WEEKEND. ANOTHER SYSTEM COMES ACROSS ROCKIES BY LATE ON SUN. BEST CHANCES LOOK TO HOLD OFF UNTIL MON AND TUE AS FRONT MEANDERS ACROSS STATE. WILL THEN ONCE AGAIN TRY TO DRY THINGS OUT FOR WED AS UPPER RIDGE TRIES TO BUILD NORTHEAST INTO PLAINS . FCSTID = 30 OKC 62 78 58 84 / 40 10 0 20 HBR 60 80 57 86 / 30 10 0 20 SPS 63 80 60 88 / 40 20 0 10 GAG 55 78 55 86 / 20 0 0 30 PNC 57 76 56 84 / 20 0 0 30 DUA 67 81 61 85 / 60 20 0 0 .OUN... OK...NONE. TX...NONE.U
In the hours before
Local storm report, May 30, 6:56 PM CDT, 3 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM 2S]E JOLLY TX .75 INCH HAIL
05/30/01 CLAY ALONG HWY 287 BY SPOTTER
CWLocal storm report, May 30, 8:04 PM CDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM LAKE ARROWHEAD TX 1.75 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0750 PM LAKE ARROWHEAD TX 1.00 INCH HAIL
05/30/01 CLAY SPOTTER REPORT
0800 PM 4 N SCOTLAND TX .88 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
0805 PM SCOTLAND TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 8:51 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM WINDTHORST TX 1.00 INCH HAIL
05/30/01 ARCHER SPOTTER REPORT
CWLocal storm report, May 30, 9:38 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 7W. MUNDAY TX 1.75 INCH HAIL
05/30/01 KNOX SPOTTER REPORT
CWLocal storm report, May 30, 9:44 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 11nSSW WINDTHORST TX .88 INCH HAIL
05/30/01 ARCHER PUBLIC REPORT
CWLocal storm report, May 30, 9:53 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM E eSIDE MUNDAY TX 1.00 INCH HAIL
05/30/01 KNOX CO-OP OBSERVER
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 35 min |
| May 30, 7:40 PM CDT | Tornado Warning | OUN | Archer, Wichita | 50 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 30, 8:27 PM CDT | Tornado Warning | OUN | Archer | 48 min |
| May 30, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 47 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 30, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| May 30, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 47 min |
| May 30, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| May 30, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 49 min |
| May 30, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 43 min |
| May 31, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.